Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Pueblo, CO

June 6, 2016Crowley County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 6, 2016, 6:49 PM MDT for Crowley County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2016, 6:49 PM MDT (00:49 UTC)
Expired
Jun 6, 2016, 7:15 PM MDT
In force
26 min
Issued by
NWS Pueblo, CO

County Crowley County, CO

The radar

The Pueblo radar (KPUX), 17 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2245 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WWUS85 KPUB 070049
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT MON JUN 6 2016
 
COZ086-089-070115-
CROWLEY COUNTY CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
649 PM MDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PUEBLO AND WEST
CENTRAL CROWLEY COUNTIES UNTIL 715 PM MDT...

AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF BOONE...OR 26 MILES EAST OF PUEBLO...MOVING
SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL PUEBLO
AND WEST CENTRAL CROWLEY COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3834 10428 3846 10411 3828 10386 3815 10408
TIME...MOT...LOC 0048Z 316DEG 23KT 3835 10413 

$$

HODANISH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:10 PM MDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 6, 3:10 PM MDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
310 PM MDT MON JUN 6 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 308 PM MDT Mon Jun 6 2016

...Another round of strong to potentially severe storms will be
possible Tuesday afternoon...

Rest of today...Isolated to scattered showers and thunderstorms will
continue over the higher terrain and across the plains through the
early evening hours. Stronger storms will be capable of producing
gusty winds up to 60 mph, quarter size hail, and frequent lightning.

Tonight...Thunderstorm activity will slowly die off heading into the
overnight hours, with the majority of showers and storms ending by
midnight. Light and varible dirunally driven winds can be expected
across the CWA overnight with low temperatures droping into mid to
upper 50s across the plains and mid-40s across high valley areas.

Tomorrow...Another round of strong to possible severe storms will be
possible, with the Palmer Divide and areas north and east of Highway
50 from roughly Pueblo eastward having the best chance of seeing
stronger to potentially severe thunderstorms. An upper level low
currently located across the Great Basin will slowly track eastward
into NW portions of Colorado by tomorrow afternoon. A few upper
level waves within northwest to westerly flow by the late afternoon,
along with CAPE values between 1000-1500 J/KG and 0-6 km bulk shear
vectors near 30 knots will create a favorable environment for
isolated strong to severe thunderstorms. However, shear will once
again be on the weaker side, limiting overall severe thunderstorm
potential. In addition, NAM and GFS buffer profiles support the
potential for strong gusty outflow winds due to inverted V-shape
profile from the SFC to around 650 mb with the presence of mid level
dry air. Primary storm threats for tomorrow will include: gusty
winds up to 60 mph, hail up to 1 inch in diameter, along with
frequent lightning. However, suspect a slight downward trend in the
overall storm coverage and intensity Tuesday. Lukinbeal/Peterson

.LONG TERM...(Tuesday night through Monday)
Issued at 308 PM MDT Mon Jun 6 2016

.Wednesday and Thursday...Weakening upper trough meanders over
Colorado, and a lee trough develops on the plains with the more
abundant moisture staying to the east of the region.   With the
disturbance overhead and daytime heating, anticipate diurnal
convection developing both days.  Given modest CAPE and weak shear,
do not anticipate any strong to severe storms.  Moisture will be
fairly limited with model soundings showing dry lower layers, and
storms could produce gusty winds.  With warming aloft, temperatures
will warm into the 90s on the plains.

.Friday through Monday...Another trough moves into the Pacific
northwest on Friday and moves across the northern Rockies through
the weekend.  Lee trough continues over the eastern plains which
will keep the better low level moisture east of Colorado.  EC and
GFS try to bring a plume of mid level moisture northward during the
weekend.  Models tend to be too moist with these plumes, especially
before monsoon season, but suspect there will be enough mid level
moisture for diurnal convection.  Warm weather continues over the
weekend with the lee trough and warm air aloft.  EC and GFS hint at
a front passage Monday which would bring some cooler and more moist
air to the plains and eastern mountains.   This could bring an
increase in convection early next week, but much too early to get
very specific.  -- PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 308 PM MDT Mon Jun 6 2016

FR conditions are expected across the TAF sites throughout the
period. Localized periods of MVFR conditions in +TSRA will be
possible through the early evening, especially near and over the
mountains for the afternoon and early evening hours. Storm threats
include: hail up to 1 inch in diameter, frequent lightning, and
erratic wind gusts up to 35-40 knots with up to 50 knots becoming
possible near strong storms. Thunderstorms will diminish late this
evening with high clouds lingering around overnight. Winds will
decrease overnight with all three TAF sites seeing winds decrease
below 10 knots. Another round of showers and thunderstorms is
expected tomorrrow will terminals likely seeing VCTS by the early
afternoon. Gusty erratic outflow winds up to 40 knots will be the
primary storm threats for tomorrow afternoon. Lukinbeal/Peterson

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...AL/PETERSEN
LONG TERM...PGW
AVIATION...AL/PETERSEN
Hazardous weather outlook, Jun 6, 11:09 AM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1109 AM MDT MON JUN 6 2016

COZ058>089-093>099-071715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1109 AM MDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS
AFTERNOON...AND MOVE OFF INTO THE VALLEYS AND PLAINS DURING THE
LATE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO
SEVERE...PRODUCING HAIL TO AROUND AN INCH AND A HALF IN
DIAMETER...WIND GUSTS OF OVER 60 MPH...LIGHTNING...AND LOCALLY
HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE ON AREA BURN SCARS
TODAY SHOULD THEY TAKE A DIRECT HIT FROM ONE OF THESE ISOLATED
STRONGER STORMS. THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST
THROUGH THE EVENING AND OVERNIGHT HOURS.

MEANWHILE...UNSEASONABLY WARM TEMPERATURES WILL CONTINUE TO
ACCELERATE SNOW MELT OVER THE MOUNTAINS LEADING TO CONTINUED RISES
ON AREA STREAMS AND RIVERS.  FAST FLOWS AND HIGH WATER LEVELS CAN BE
EXPECTED OVER THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED EACH DAY OVER
SOUTHERN COLORADO. SOME OF THE STORMS HAVE THE POTENTIAL TO
BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING WIND GUSTS AROUND
60 MPH...HAIL AROUND ONE INCH IN DIAMETER...LOCALLY HEAVY RAINFALL
AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE MOUNTAINS AND PLAINS THIS AFTERNOON AND EVENING.

10/77

In the hours before

Special weather statement, Jun 6, 5:02 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT MON JUN 6 2016

COZ072-079-080-087-088-062345-
WET MOUNTAINS ABOVE 10000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
502 PM MDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND
CENTRAL HUERFANO COUNTIES UNTIL 545 PM MDT...

AT 501 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTHEAST OF FARISITA TO 6 MILES NORTH
OF AGUILAR. MOVEMENT WAS NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG AND FARISITA.

LAT...LON 3788 10507 3761 10442 3739 10455 3763 10509
TIME...MOT...LOC 2301Z 194DEG 14KT 3766 10500 3749 10461

EP
Special weather statement, Jun 6, 5:05 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT MON JUN 6 2016

COZ084-085-062345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
505 PM MDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
545 PM MDT...

AT 504 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF CALHAN...OR 32 MILES SOUTHWEST OF LIMON...MOVING
EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH AND YODER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3894 10405 3886 10406 3882 10422 3907 10437
      3913 10413 3913 10405
TIME...MOT...LOC 2304Z 247DEG 13KT 3897 10417

HODANISH
Special weather statement, Jun 6, 6:18 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT MON JUN 6 2016

COZ094-097-099-070045-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
618 PM MDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS...
SOUTHWESTERN BENT AND WESTERN BACA COUNTIES UNTIL 645 PM MDT...

AT 618 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF KIM...OR 37 MILES SOUTH OF NORTH LA JUNTA...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS...SOUTHWESTERN BENT AND WESTERN BACA COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3731 10346 3746 10360 3773 10324 3751 10304
TIME...MOT...LOC 0018Z 232DEG 26KT 3743 10346

HODANISH
Local storm report, Jun 6, 6:30 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT MON JUN 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       7 NNE LA VETA           37.60N 104.96W
06/06/2016  U1.70 INCH       HUERFANO           CO   TRAINED SPOTTER

            RAIN RECORDED ON DAVIS VANTAGE VUE. HAIL TO
            0.50 DIAMETER.

&&

RMG
Local storm report, Jun 6, 6:32 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT MON JUN 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       7 NNE LA VETA           37.60N 104.96W
06/06/2016  M1.70 INCH       HUERFANO           CO   TRAINED SPOTTER

            RAIN RECORDED ON DAVIS VANTAGE VUE. HAIL TO
            0.50 DIAMETER.

&&

RMG
Special weather statement, Jun 6, 6:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT MON JUN 6 2016

COZ086-089-070115-
CROWLEY COUNTY CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
649 PM MDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PUEBLO AND WEST
CENTRAL CROWLEY COUNTIES UNTIL 715 PM MDT...

AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF BOONE...OR 26 MILES EAST OF PUEBLO...MOVING
SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL PUEBLO
AND WEST CENTRAL CROWLEY COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3834 10428 3846 10411 3828 10386 3815 10408
TIME...MOT...LOC 0048Z 316DEG 23KT 3835 10413

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:18 PM MDTSpecial Weather StatementPUBBent27 min
Jun 6, 7:32 PM MDTSpecial Weather StatementPUBBaca43 min
Jun 6, 7:34 PM MDTSpecial Weather StatementPUBEl Paso41 min
Jun 6, 7:37 PM MDTSpecial Weather StatementPUBOtero23 min
Jun 6, 8:04 PM MDTSpecial Weather StatementPUBOtero41 min
Jun 7, 2:54 PM MDTSpecial Weather StatementPUBTeller51 min
Jun 7, 3:18 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jun 7, 3:25 PM MDTSevere Thunderstorm WarningPUBEl Paso35 min
Jun 7, 3:54 PM MDTSpecial Weather StatementPUBEl Paso51 min
Jun 7, 4:06 PM MDTSevere Thunderstorm WarningPUBEl Paso24 min
Jun 7, 4:32 PM MDTSevere Thunderstorm WarningPUBEl Paso29 min
Jun 7, 4:50 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Jun 7, 5:19 PM MDTSpecial Weather StatementPUBPueblo41 min
Jun 7, 5:30 PM MDTSpecial Weather StatementPUBEl Paso45 min
Jun 7, 5:47 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo28 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.